Jump to content

Recommended Posts

Hello,

 

I am new on here. I have been off of 2 drugs, Lexapro and Venlafaxine. I tell you it's been a crappy January. Just to give you a brief history, I started weaning off of Lexapro last summer and was having bad withdrawal effects, severe dizziness, vomiting, etc. At the time I was on 5 mgs.

 

I am seeing a nurse practitioner at a psychiatrists office, never saw the doctor. She had me on a roller coaster ride, going on and coming back off cold turkey and the intention October she took me off of Lexapro and put me on Venlafaxine 37.5 mg to get me off of Lexapro. We again tried the weaning process, experienced the withdrawal same. I was told that I am the only person she has treated who is having this much hard time!

 

I have been off of the Venlafaxine since January 3. It's been 25 days so far, I am taking it moment by moment. While I was on Venlafaxine, I lost about 3 to 4 lbs. When I got off, I gained it back, but my appetite has soared and I am craving junk food. I am not used to eating alot of food, but I feel worse when I am hungry and I think my blood sugar levels drop. I start feeling dizzy and sick. I tend to feel more dizzy late afternoon.

 

So my question is, does anyone have this side effect from the withdrawal process?

Edited by scallywag
sw added tags; CC previously added paragraphs
Link to post

I surely do and know I'm not alone either. While in heavy withdrawal I think it'd be rare for a person not to feel, at times, increasingly dizzy, woozy, lightheaded, and even symptoms of vertigo. Just think about what it takes for your entire nervous system and brain to heal from these toxins-especially if you've been on them for years!

2005: Began switching from one ssri to the next. Very little tapering time was instructed by my psychiatrist. Tried just about every drug on the market. Some two or three times. Nothing reallly helped my moderate depression and anxiety. They only made things worse most of the time!!

2014: Began experiencing severe symptoms while still taking Zoloft, oddly enough. Was forced to quit drugs altogether.

2017: A new year begins having experienced substantial improvement. Still not sure if my symptoms were severe protracted withdrawal or a severe reaction to a med, or possibly a combination of each.

Link to post

Naturally the healinf process would affect balance or so I assume.

2005: Began switching from one ssri to the next. Very little tapering time was instructed by my psychiatrist. Tried just about every drug on the market. Some two or three times. Nothing reallly helped my moderate depression and anxiety. They only made things worse most of the time!!

2014: Began experiencing severe symptoms while still taking Zoloft, oddly enough. Was forced to quit drugs altogether.

2017: A new year begins having experienced substantial improvement. Still not sure if my symptoms were severe protracted withdrawal or a severe reaction to a med, or possibly a combination of each.

Link to post
  • Moderator Emeritus

Sami -- Welcome to Surviving Antidepressants (SA)

Appetite changes are common when tapering psycho-neuro-active medications or after discontinuing them. Here is a link to a discussion about that.
Weight gain, weight loss, and appetite changes

In all likelihood your symptoms since last summer resulted from decreases in Lexapro that were too much for your CNS (central nervous system). The cold-turkey stops and the reinstatements were possibly the worst thing to advise to someone going through symptoms resulting from a destabilized CNS. I say this to encourage you to inform yourself and ask questions before following this nurse-practitioner's (NP) advice. To minimize the risk of withdrawal symptoms, we suggest that people decrease dose by no more than 10% per month, probably much slower than what your NP advised.

 

For more explanation about medication decreases affecting the CNS, please view these links:
One theory of anti-depressant withdrawal syndrome
How your brain responds to psychiatric drugs - aka "Brain remodeling"
Youtube video, 4 minutes: Healing from antidepressants  

Question:
Why did you start to taper Lexapro last summer?
Were you always on 5 mg? If not, what dose(s) had you taken before the decrease to 5 mg?

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10

Many people -- but not all -- find that reinstating the medication at a very low dose can ease withdrawal symptoms. It has been only a few weeks since your last dose, so there's a good chance it might work for you. Please read this topic. I strongly urge you not to reinstate the full dose you were taking or even the last dose you took. Your CNS has made changes to the absence medication and a reinstatement that is too high may cause more problems not solve existing ones.
About reinstating and stabilizing to reduce withdrawal symptoms.

Some other topics relevant to your situation:
Why taper by 10% of my dosage?.
Tips for tapering off Lexapro (escitalopram).
Tips for tapering off Effexor (venlafaxine).

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

I did it's all part of WD unfortunately, Sami could you fill in your drug signature so everyone knows doses and dates please. Thanks Ali

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy